confusion after taking lyrica for fibro for 4 days 75 mg daily
Hi jennyliz, I don't know about long term memory problems, but I do know Lyrica made me groggy, and felt slightly stoned on it. I had to discontinue this med after approximately 8 days.
Sure hope it works well for you, though. Perhaps your side effects will disappear after a few more days.
Wishing you the best,
I copied this information for you.
"Less serious Lyrica side effects may include":
dizziness or drowsiness, anxiety;
loss of balance or coordination;
problems with memory or concentration;
skin rash or itching;
constipation, stomach pain;
increased appetite; or
joint or muscle pain.
I also had troubles taking Lyrica at the dosage that actually was effective for me. For me, 300mg seemed to take away some of the pain, but made me dizzy and sick. Lower dosages made me feel strange for the first two days, and then my system would adjust. Everyone reacts differently to these sorts of drugs. Regarding the long term effects of the drug, honestly I don't think that Lyrica has been on the market long enough for anyone to truly know what the long term effects are. Even Neurontin, the sister drug of Lyrica hasn't really been out all that long (1993, and Lyrica in 2004, according to Wikipedia under "anticonvulsant drugs"). It really is just something that has to go with a test of time, as it has nothing really to compare it to (the category gaba analogs in general). Benzos have been out since the 1950's, and therefore have studies regarding the long term use are available.
They use to (and still are) be used as anticonvulsant drugs like Lyrica, however, are obviously very different in actions. With benzos, there are some problems with memory, and learning, along with dependency, but the studies seem to show that these are very minimal problems, and the overall benefits outweigh the risks by far (my Grandma was on Valium for 30 years, and always won at bridge, to the point that people didn't like playing with her, all the way into her 90's. She passed away at 98). I know that benzos are not the same thing at all, but I can't help but feel that you could probably expect long term effects that would be similar (I have no basis for that statement, other that just a gut feeling, which really, you shouldn't trust). The only thing that you really can count on with long term use would be dependency, which also isn't a big deal, cause if your doctor tapers the drug slowly, then there won't be any major discomfort, other than possibly a returning of the original problems that it was used for. That's the one thing that really is the downside to all of the new and improved drugs on the market, there's no way of really knowing what the long term effects are without giving them the test of time.
I sincerely hope that this helps a bit, and good luck to you!
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Aug 2011 • 8 answers
Posted 2 Jun 2012 • 6 answers
Posted 28 Jul 2014 • 6 answers
Posted 22 Nov 2014 • 1 answer
Posted 19 Sep 2016 • 1 answer